Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2014, 10:39 AM CDT for Creek County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 10:39 AM CDT (15:39 UTC)
- Expired
- Aug 9, 2014, 11:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Creek County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208
WWUS84 KTSA 091539
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT SAT AUG 9 2014
OKZ064-091615-
CREEK OK-
1039 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 1039 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF KELLYVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3608 9646 3607 9603 3590 9603 3586 9604
3595 9649
TIME...MOT...LOC 1539Z 273DEG 15KT 3604 9636
$$
LACYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:21 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 9, 6:21 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 621 AM CDT SAT AUG 9 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN TODAY...WITH LATE AFTERNOON AND EARLY EVENING SEEING THE GREATEST COVERAGE OF PRECIPITATION. VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY SHOWER AND STORM ACTIVITY. && .PREV DISCUSSION... /ISSUED 257 AM CDT SAT AUG 9 2014/ DISCUSSION... SHOWERS DEVELOPING THIS MORNING NORTH OF A FRONTAL BOUNDARY THAT IS CURRENTLY IN THE VICINITY OF A KMLC-KFSM LINE. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE NEAR THIS BOUNDARY THIS MORNING WITH A ZONE OF ISENTROPIC LIFT IN PLACE ACROSS THE REGION. MORE SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON INTO THE EVENING HOURS AS THE AIRMASS OVER THE REGION BECOME WEAKLY CAPPED AND INCREASINGLY UNSTABLE. IF THE CURRENT FORECAST PANS OUT...A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF SOUTHEAST OKLAHOMA FOR THIS AFTERNOON. HOWEVER...WILL LET DAY SHIFT DETERMINE IF HEAT HEADLINES ARE NECESSARY WITH CONFIDENCE SO LOW IN PLACEMENT OF CONVECTION TODAY. THE CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE INTO MONDAY BEFORE THE FRONTAL BOUNDARY FINALLY GETS A PUSH SOUTH OF THE AREA AS THE MID-LEVEL FLOW BECOMES MORE NORTHWESTERLY WITH A TROF MOVING INTO THE UPPER MID-WEST. A COOLER AND DRIER AIRMASS WILL INFILTRATE THE AREA DURING THE MIDDLE OF NEXT WEEK AS A REINFORCING COLD FRONT MOVES THROUGH THE REGION TUESDAY INTO TUESDAY NIGHT. TEMPERATURES REBOUND LATE NEXT WEEK INTO THE WEEKEND AS THE MID-LEVEL RIDGE MOVES BACK OVER THE AREA. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Aug 9, 5:16 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 516 AM CDT SAT AUG 9 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 516 AM CDT SAT AUG 9 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A WEAK FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA TODAY AND WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING WTIH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. AFTERNOON HEAT INDEX VALUES WILL EXCEED 100 ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...WITH A FEW SPOTS IN SOUTHEAST OKLAHOMA SEEING HEAT INDICES REACH NEAR 105. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA SUNDAY BEFORE IT GETS A PUSH TO THE SOUTH SUNDAY NIGHT AND MONDAY. SCATTERED THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE FRONT...WITH A LIMITED SEVERE WEATHER POTENTIAL. AFTERNOON HEAT INDEX VALUES SUNDAY WILL ONCE AGAIN RANGE FROM 100 TO 105 ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 9, 8:43 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 AM CDT SAT AUG 9 2014
OKZ054-059-091415-
OSAGE OK-PAWNEE OK-
843 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 843 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING EAST AT 20 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 55 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3659 9695 3658 9699 3654 9696 3656 9690
3659 9690 3659 9676 3625 9685 3628 9693
3633 9694 3633 9704 3651 9704 3655 9697
3657 9699 3659 9706 3660 9705
TIME...MOT...LOC 1343Z 283DEG 17KT 3646 9713
LACYSpecial weather statement, Aug 9, 9:10 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 AM CDT SAT AUG 9 2014
OKZ059-091500-
PAWNEE OK-
910 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
PAWNEE
AT 910 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF PAWNEE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWNEE...JENNINGS...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND QUAY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 55 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3645 9701 3643 9664 3637 9658 3640 9653
3637 9652 3635 9656 3631 9657 3629 9653
3632 9649 3616 9654 3615 9681 3617 9683
3624 9682 3624 9692 3633 9693 3633 9704
TIME...MOT...LOC 1410Z 285DEG 23KT 3638 9690
LACYSpecial weather statement, Aug 9, 10:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT SAT AUG 9 2014
OKZ064-091615-
CREEK OK-
1039 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 1039 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF KELLYVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3608 9646 3607 9603 3590 9603 3586 9604
3595 9649
TIME...MOT...LOC 1539Z 273DEG 15KT 3604 9636
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:03 PM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| Aug 8, 7:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Aug 8, 7:20 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 8, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 47 min |
| Aug 8, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 51 min |
| Aug 8, 7:41 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Aug 8, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| Aug 8, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 40 min |
| Aug 8, 8:08 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Aug 8, 8:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Aug 8, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
| Aug 8, 8:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Aug 8, 9:38 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Aug 9, 8:43 AM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| Aug 9, 9:10 AM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| Aug 9, 9:51 AM CDT | Areal Flood Advisory | TSA | Pawnee | 114 min |
| Aug 9, 1:43 PM CDT | Special Weather Statement | TSA | Adair, LeFlore | 62 min |
| Aug 9, 2:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Aug 9, 3:25 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Aug 9, 4:41 PM CDT | Special Weather Statement | TSA | Atoka | 34 min |
| Aug 9, 4:42 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Aug 9, 4:59 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Aug 9, 5:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Aug 9, 5:58 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Aug 9, 2:27 PM CDT | Special Weather Statement | TSA | Carroll, Franklin, Madison | 63 min |
| Aug 9, 2:47 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.